How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Singh Your Own Question
Dr. Singh
Dr. Singh, Doctor
Category: Health
Satisfied Customers: 6496
Experience:  MBBS. General Practitioner, experienced in hospital care and primary care.
Type Your Health Question Here...
Dr. Singh is online now
A new question is answered every 9 seconds

I do not currently have a psychiatrist, there are none available

Resolved Question:

I do not currently have a psychiatrist, there are none available in our town. I get the drug paxil from my physician who just keeps rewriting it. I have kept up taking Paxil because of previous bout with depression but more like 10 milligrams a day. This time I let it get too low and because of extra stress in my life including colon cancer on my husband compounded with c diff, I have had too much to think about. So I am trying to up my dosage of the paxil. I am taking 25 mgms per day regularly. about 5 days now. I have lost my appetite and am kinda of groggy. How long will it take the paxil to start working, the depression is lifting, but I want to know how long it will take for the side affects to go away? They have before. I am an 80 yrs old woman. My daughter keeps scolding me for not taking it all the time
Submitted: 4 years ago.
Category: Health
Expert:  Dr. Singh replied 4 years ago.
It is good that the increased dosage of Paxil is helping with your depression, but the side effects are not. It could be that the dose you are taking is too much for your body, I therefore try decreasing it to 20mg or even back down to 10mg. These side effects are much less in those taking 10mg vs higher doses. It is possible that your depression symptoms returned due to the fact that you were not taking Paxil regularly, now that it is in your system and working, decreasing the dose to help to reduce the side effects and treat the depression is reasonable. It is possible that if the dose isn't reduced these symptoms may continue indefinitely or in some patients after 3-6 weeks they start to see some relief.

If you have any further questions, please ask. If no further questions, please click accept.
Dr. Singh and 4 other Health Specialists are ready to help you

Related Health Questions